My scalp continues to look angry and red.
11 months of this.
I feel so ugly and so sick.
To the left is an image of my hair just two months ago. On the right is my hair today.
I am only 35.
So ugly. So sick.
Sleep deprivation is considered torture for a reason.
In the past 18 days I've slept 97 hours with the use of heavy, prescription sleep aids.
Assuming the average person sleeps 8 hours per night, the average person got 144 hours over the past 18 days.
Friends, I feel like I am dying.
Very sincerely, I feel like my body is slowly rotting away.
Between complete inability to sleep and the other more than 50 symptoms of pain and body-wide dysfunction, I am astonished I am still, in a medical sense, alive.
I lose handfulls of hair daily.
The bald spots have gotten so bad that even my comb overs aren't hiding the loss anymore.
I look like a cancer patient.
And, in some ways, I may be.
Because Cipro has been proposed as a cancer drug. Why? Because it prevents DNA from replicating.
For a true cancer patient this could be good - miraculous even. It could stop tumor cells from replicating.
But what happens when you give it to a healthy person?
Healthy cells stop replicating.
Hair falls out en masse.
Unrelenting insomnia sets in.
Soft tissues - tendons, cartilage, organs - all destroyed.
Nerves are destroyed.
Eyesight is ruined.
Even bones submit and deteriorate.
If you're lucky you're only given one or two pills...
I took 14.
Plus 6 other very strong antibiotics.
Plus IV steroids.
My body has been annihilated.
Those who have seen me say I "look healthy". Maybe a little tired. Maybe a little worn.
But they can't see the terror - because lately I have tried to hide it.
I try to hide the sick inside because no one wants to hear it.
No one wants to see it.
No one wants to be reminded of mortality or of the fact that I am sick.
Because Erin Greer wasn't sick a year ago today.
A year ago today, Erin Greer had no idea what was in store for her.
She was planning on attending Fourth of July festivities.
She was blissfully healthy and happy.
On July 12, 2015 she noticed abnormal uterine bleeding.
On July 18 she made her first trip to the ER because her abdomen was swollen, the bleeding hadn't stopped, and she was fainting.
On July 28 she made the fateful trip to the gastro who would prescribe her 5 meds with no tests. She'd doubt his efficacy and methods, but she'd take the Cipro anyway.
In three weeks, she would be one hospitalization, 7 antibiotics and IV steriods into what has since been a life of indescribable pain and disability.
But she smiles when she sees you.
She wants to spare you her pain.
She wants to spare you the glimpses into the life that was decimated.
She, instead, brings her worries to God.
He doesn't answer.
Or - worse - His answer is "no."
With no sleep and with my body becoming "immune" to the meds that help - with daily pain and dysfunction and hair loss - with crippling fear and anxiety - and with the knowledge that many people with Cipro poisoning continue to develop new symptoms and disorders for YEARS after taking these medications ... knowing all of these things, I fear I may not live through 2016.
That I express these fears in any way publicly dismays my family and those who love me.
But if it comes to pass that I pass... well, I don't want it to be such a shock.
I love life - I loved the life I had with Scott; adventuring and loving and looking forward to a life with a happy home and family.
Those were the things I prayed for.
Nowadays I just pray for relief.
I pray for those things I always took for granted - 8 hours of sleep, the ability to see clearly, the ability to walk as much as I wanted or go where I liked, the ability to eat what I wanted...
Please pray for me.
Ask God please to speak to me. To comfort me. And - if it be His will - and I hope against hope and pray against prayer that it is - that He heal me.
I am not well.
And my body tells me every day - every sleepless night - every limp lump of hair that circles the drain - that I am very, very sick.
I don't know what else to say or how long I have left to say it...